Vol 8, No 2 (2022)
Case report
Published online: 2022-06-23

open access

Page views 4594
Article views/downloads 252
Get Citation

Connect on Social Media

Connect on Social Media

New-onset psoriasis after rituximab for the treatment of granulomatosis with polyangiitis: A case report and review of the literature

Tacjana Barczyńska12, Bernadetta Helena Paszkowska1, Małgorzata Węgierska, Joanna Zalewska, Sławomir Jeka
Rheumatology Forum 2022;8(2):91-93.

Abstract

Psoriasis is a chronic, immune-mediated, inflammatory condition seen frequently in clinical practice. Psoriasis may occur during different biologic therapies; however, this subject is still investigated. This case presents a 48-year-old female patient with granulomatosis with polyangiitis (GPA) treated with rituximab that developed drugrelated psoriasis. The pathogenetic mechanisms that may underlie such relationships are not yet understood.

Article available in PDF format

View PDF Download PDF file

References

  1. Balak DMw, Hajdarbegovic E. Drug-induced psoriasis: clinical perspectives. Psoriasis (Auckl). 2017; 7: 87–94.
  2. Karamanakos A, Vergou T, Panopoulos S, et al. Psoriasis as an adverse reaction to biologic agents beyond anti-TNF-α therapy. Eur J Dermatol. 2021; 31(3): 307–317.
  3. Toussirot É, Aubin F. Paradoxical reactions under TNF-α blocking agents and other biological agents given for chronic immune-mediated diseases: an analytical and comprehensive overview. RMD Open. 2016; 2(2): e000239.
  4. Bruzzese V, De Francesco V, Hassan C, et al. New onset or worsening of psoriasis following biologic therapy: A case series. Int J Immunopathol Pharmacol. 2017; 30(1): 70–72.
  5. Collamer AN, Guerrero KT, Henning JS, et al. Psoriatic skin lesions induced by tumor necrosis factor antagonist therapy: a literature review and potential mechanisms of action. Arthritis Rheum. 2008; 59(7): 996–1001.
  6. Collamer AN, Battafarano DF. Psoriatic skin lesions induced by tumor necrosis factor antagonist therapy: clinical features and possible immunopathogenesis. Semin Arthritis Rheum. 2010; 40(3): 233–240.
  7. Dass S, Vital EM, Emery P. Development of psoriasis after B cell depletion with rituximab. Arthritis Rheum. 2007; 56(8): 2715–2718.
  8. Markatseli TE, Kaltsonoudis ES, Voulgari PV, et al. Induction of psoriatic skin lesions in a patient with rheumatoid arthritis treated with rituximab. ClinExpRheumatol. 2009; 27(6): 996–8.
  9. Guidelli GM, Fioravanti A, Rubegni P, et al. Induced psoriasis after rituximab therapy for rheumatoid arthritis: a case report and review of the literature. Rheumatol Int. 2013; 33(11): 2927–2930.
  10. Toussirot É. New onset of psoriasis in a patient with rheumatoid arthritis treated with rituximab. J Rheumatol. 2013; 40(7): 1230–1231.
  11. Fiorillo L, Wang C, Hemmati I. Rituximab induced psoriasis in an infant. Pediatr Dermatol. 2014; 31(6): e149–e151.
  12. Mok MM, Yeung CK, Chan DT, et al. New onset psoriasis after rituximab for treatment of idiopathic membranous nephropathy. Nephrology (Carlton). 2014; 19(1): 60.
  13. Venables ZC, Swart SS, Soon CS. Palmoplantar pustulosis secondary to rituximab: a case report and literature review. Clin Exp Dermatol. 2015; 40(4): 451–452.
  14. Kim DW, Park SK, Woo SH, et al. New-onset psoriasis induced by rituximab therapy for non-Hodgkin lymphoma in a child. Eur J Dermatol. 2016; 26(2): 190–191.
  15. Aussy A, Girszyn N, Vandhuick T, et al. [Psoriatic arthritis during rituximab treatment of granulomatosis with polyangiitis: a new paradoxical side effect?]. Rev Med Interne. 2015; 36(7): 491–494.
  16. Dass S, Vital EM, Emery P. Development of psoriasis after B cell depletion with rituximab. Arthritis Rheum. 2007; 56(8): 2715–2718.